question-icon

What causes shortness of breath with normal chest X-ray?

default
Posted on Thu, 19 Mar 2015
Question: I have a shortness of breath. When it occurs, at anytime it seems, I'm like a fish out of water, grasping for air. 2 weeks ago, I had my lungs and heart checked with x-rays and other tests. The results did not show any reason for my sob. The reports showed that I had a healthy heart and lungs. I'm 66 years old. On Nov. 1, 2005, I was diagnosed having Parkinsons disease. I take sinement, both IR and ER tablets 5 times a day with adding an IR extra tablet if I feel like I need an extra boost. As I mentioned, the sob can happen at any time including in the middle of the night when I have to go to the bathroom. My PD and internal medicine doctors have discussed me. My IM doctor added a sinement pill that dissolves in my mouth. That doesn't seem to help any. So that's where I'm at. If I was your patient what could you suggest I do to about my shortness of breath.





doctor
Answered by Dr. Ilir Sharka (47 minutes later)
Brief Answer:
Pay attention to Sinemet side effects

Detailed Answer:
Hello!
I read the question and understand your concern.
In my opinion the troubles you have may be related to Sinemet.
As you refer all your heart tests have resulted ok.
I would like to know if you had palpitations during these episodes? Did you perform an ambulatory 24 to 48 hours ECG monitoring?
Sinemet may cause heart arhythmia and also fluttering in your chest, the feeling that you are going to pass out or anxiety and ortostatic hypotension. And theside effects are more common in higher doses.
These problems may also be related to Parkinson disease, called autonomic disfunction, but less probable as another dose of Sinemet has not improved your breathing.
If I were your doctor I would perform a ambulatory ECG monitoring for arhythmia, Head up Tilt Table test for Ortostatic hypotension.
A careful decrease in dosage may be needed but it must be done under your neurologist monitoring.
Hope to have been helpful!
Thank you for using HCM!
Best wishes Dr.Iliri
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8232 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shortness of breath with normal chest X-ray?

Brief Answer: Pay attention to Sinemet side effects Detailed Answer: Hello! I read the question and understand your concern. In my opinion the troubles you have may be related to Sinemet. As you refer all your heart tests have resulted ok. I would like to know if you had palpitations during these episodes? Did you perform an ambulatory 24 to 48 hours ECG monitoring? Sinemet may cause heart arhythmia and also fluttering in your chest, the feeling that you are going to pass out or anxiety and ortostatic hypotension. And theside effects are more common in higher doses. These problems may also be related to Parkinson disease, called autonomic disfunction, but less probable as another dose of Sinemet has not improved your breathing. If I were your doctor I would perform a ambulatory ECG monitoring for arhythmia, Head up Tilt Table test for Ortostatic hypotension. A careful decrease in dosage may be needed but it must be done under your neurologist monitoring. Hope to have been helpful! Thank you for using HCM! Best wishes Dr.Iliri